Alert archive / Virginia / River Flood Warnings in 2013

River Flood Warning 9, NWS Morristown, TN

January 16, 2013Russell County, Scott County, Virginia

NWS Morristown, TN issued this river flood warning at Jan 16, 2013, 7:43 AM EST for Russell County, Scott County, Virginia. It took effect at Jan 16, 2013, 2:50 PM EST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2013, 7:43 AM EST (12:43 UTC)
In effect from
Jan 16, 2013, 2:50 PM EST
Expired
Jan 17, 2013, 10:09 PM EST
In force
31 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Russell County, VA, Scott County, VA

The radar

The Knoxville radar (KMRX), 119 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clinch River at Cleveland (CLVV2).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03524000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Jan 16, 6:30 AM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Jan 16, 6:30 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 AM EST WED JAN 16 2013

.AVIATION...
MVFR TO IFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST AT ALL TAF
SITES. A STREAM OF SUB-TROPICAL MOISTURE WILL KEEP PERIODS OF -RA/RA
WITH CEILING BETWEEN 5-15KFT. ANOTHER STORM SYSTEM WILL LIFT
NORTHEAST FROM TEXAS TOWARD THE SOUTHERN APPALACHIANS FOR THURSDAY.
PERIODS OF RAIN WILL CONTINUE THROUGH TONIGHT WITH VISIBILITIES
GENERALLY 4 MILES OR MORE.

WINDS WILL REMAIN LIGHT THROUGH THE FORECAST PERIOD.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES:
     CHEROKEE...CLAY.

TN...FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES:
     ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
     CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
     GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
     JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN...
     MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
     CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
     MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER
     SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
     SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON
     TN...WEST POLK.

     WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
     COCKE SMOKY MOUNTAINS...JOHNSON...NORTHWEST CARTER...SEVIER
     SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
     SOUTHEAST MONROE...UNICOI.

VA...FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES:
     LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

     WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES: RUSSELL...WASHINGTON...
     WISE.

&&

DH
Hazardous weather outlook, Jan 16, 4:29 AM EST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
429 AM EST WED JAN 16 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-170930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
429 AM EST WED JAN 16 2013 /329 AM CST WED JAN 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO PRODUCE A
WIDESPREAD AREA OF LIGHT TO MODERATE RAIN THROUGH EARLY
AFTERNOON...WITH ADDITIONAL RAINFALL TOTALS UP TO ONE INCH. A BRIEF
PERIOD OF DRIER CONDITIONS ARE ANTICIPATED THIS AFTERNOON AND
EVENING BEFORE ANOTHER ROUND OF PRECIPITATION MOVES IN TONIGHT AND
THURSDAY. A FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY FOR
EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH
CAROLINA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN
APPALACHIANS THURSDAY PRODUCING ANOTHER ROUND OF SIGNIFICANT
RAINFALL WITH ADDITIONAL RAINFALL BETWEEN 1 AND 2 INCHES WITH
HEAVIER AMOUNTS POSSIBLE ALONG THE TENNESSEE AND NORTH CAROLINA
STATE-LINE. A FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY FOR
EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH
CAROLINA.

BRISK NORTHERLY WINDS WILL PULL COLDER AIR INTO THE SOUTHERN
APPALACHIANS THURSDAY CHANGING THE RAIN TO SNOW ACROSS THE AREA
WITH HEAVY SNOWFALLS POSSIBLE OVER THE HIGHER TERRAIN. SNOW
ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE ACROSS THE FAR EASTERN
TENNESSEE MOUNTAINS AND MOUNTAINS OF SOUTHWEST VIRGINIA. LOCALLY
HEAVIER AMOUNTS ARE POSSIBLE ACROSS THE HIGHEST ELEVATIONS...
GENERALLY AT OR ABOVE 5000 FEET. A WINTER STORM WATCH IS IN EFFECT
FOR THE FAR EASTERN TENNESSEE MOUNTAINS AND MOUNTAINS OF SOUTHWEST
VIRGINIA FOR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THURSDAY FOR
POSSIBLE FLOODING REPORTS.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 10:48 PM ESTAreal Flood WarningMRXHamilton8 hr
Jan 16, 3:58 AM ESTAreal Flood WarningMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 4 more8 hr
Jan 16, 4:01 AM ESTAreal Flood WarningMRXAnderson, Blount, Campbell, Claiborne, Cocke, Grainger and 9 more8 hr
Jan 16, 4:06 AM ESTAreal Flood WarningMRXCarter, Greene, Hancock, Hawkins, Johnson, Sullivan and 2 more8 hr
Jan 16, 4:14 AM ESTWinter Storm WatchMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more12 hr
Jan 16, 5:42 AM ESTRiver Flood WarningMRXGrainger, Hancock40 hr
Jan 16, 10:56 AM ESTRiver Flood WarningMRXClaiborne, Hancock52 hr
Jan 16, 12:03 PM ESTAreal Flood AdvisoryMRXAnderson, Campbell, Claiborne, Grainger, Knox, Loudon and 6 more4 hr
Jan 16, 12:06 PM ESTAreal Flood AdvisoryMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie4 hr
Jan 16, 4:14 PM ESTWinter Storm WarningMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more29 hr

Nearby

River Flood Warnings in Virginia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.